Duke Mathematical Journal

Shokurov's ACC conjecture for log canonical thresholds on smooth varieties

Tommaso De Fernex, Lawrence Ein, and Mircea Mustaţă

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Shokurov conjectured that the set of all log canonical thresholds on varieties of bounded dimension satisfies the ascending chain condition. In this article we prove that the conjecture holds for log canonical thresholds on smooth varieties and, more generally, on locally complete intersection varieties and on varieties with quotient singularities

Article information

Duke Math. J., Volume 152, Number 1 (2010), 93-114.

First available in Project Euclid: 11 March 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14E15: Global theory and resolution of singularities [See also 14B05, 32S20, 32S45]
Secondary: 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx] 14E30: Minimal model program (Mori theory, extremal rays)


De Fernex, Tommaso; Ein, Lawrence; Mustaţă, Mircea. Shokurov's ACC conjecture for log canonical thresholds on smooth varieties. Duke Math. J. 152 (2010), no. 1, 93--114. doi:10.1215/00127094-2010-008. https://projecteuclid.org/euclid.dmj/1268317524

Export citation


  • M. Artin, Algebraic approximation of structures over complete local rings, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 23--58.
  • C. Birkar, Ascending chain condition for log canonical thresholds and termination of log flips, Duke Math. J. 136 (2007), 173--180.
  • C. Birkar, P. Cascini, C. Hacon, and J. Mckernan, Existence of minimal models for varieties of log general type, J. Amer. Math. Soc. 23 (2010), 405--468.
  • C. Chevalley, Invariants of finite groups generated by reflections, Amer. J. Math. 77 (1955), 778--782.
  • T. De Fernex and M. Mustaţă, Limits of log canonical thresholds, Ann. Sci. Éc. Norm. Supér. (4) 42 (2009), 491--515.
  • L. Ein and M. Mustaţă, Inversion of adjunction for local complete intersection varieties, Amer. J. Math. 126 (2004), 1355--1365.
  • —, ``Invariants of singularities of pairs'' in International Congress of Mathematicians, Vol. II, Eur. Math. Soc., Zürich, 2006, 583--602.
  • M. Kawakita, Inversion of adjunction on log canonicity, Invent. Math. 167 (2007), 129--133.
  • J. KolláR, ``Singularities of pairs'' in Algebraic Geometry (Santa Cruz, Calif., 1995), Proc. Symp. Pure Math. 62, Part 1, Amer. Math. Soc., Providence, 1997, 221--286.
  • —, Which powers of holomorphic functions are integrable? preprint.
  • J. KolláR and S. Mori, Birational Geometry of Algebraic Varieties, Cambridge Tracts in Math. 134, Cambridge Univ. Press, Cambridge, 1998.
  • R. Lazarsfeld, Positivity in Algebraic Geometry, II, Ergeb. Math. Grenzgeb. 49, Springer, Berlin, 2004.
  • V. V. Shokurov, Three-dimensional log perestroikas, with an appendix in English by Y. Kawamata, Izv. Ross. Akad. Nauk Ser. Mat. 56 (1992), 105--203. English translation in Russian Acad. Sci. Izv. Math. 40 (1993), 95--202.
  • M. Temkin, Desingularization of quasi-excellent schemes in characteristic zero, Adv. Math. 219 (2008), 488--522.